Texas, 2007

Hail in Texas, June 2, 2007

June 2, 2007 · NWS AMA · 9 events in 1 county or zone

Severe thunderstorms developed across the south central Texas Panhandle during the evening hours. These storms produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms developed across the south central Texas Panhandle during the evening hours. These storms produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 6:12 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 2, 6:12 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT SAT JUN 2 2007

.AVIATION...
ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE
DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR
CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE
CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT
NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND
SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/

DISCUSSION...
THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN
NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO
THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY
WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS
NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN
YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH
TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT.

TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION
MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE
CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE
WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW
SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE
OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE
FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES.
LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE
WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING
INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF
TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW
GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA
THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER
THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US
THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS
TO LOWER HEIGHTS.

HENNIG

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/02
Hazardous weather outlook, Jun 2, 3:31 PM CST, 4 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT SAT JUN 2 2007

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
431 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 11 PM CDT...

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE
LEVELS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN AS THE
PRIMARY THREATS MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON
SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THROUGH THIS EVENING.

KRAMAR

In the hours before

Special weather statement, Jun 2, 5:16 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT SAT JUN 2 2007

TXZ002-022345-
SHERMAN TX-
616 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL SHERMAN COUNTY MOVING SOUTH AT 15
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 5:46 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SAT JUN 2 2007

TXZ002-030030-
SHERMAN TX-
646 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN SOUTH CENTRAL SHERMAN COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY MOVING SOUTH AT
15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 6:52 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT SAT JUN 2 2007

TXZ017-030130-
RANDALL TX-
752 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN RANDALL COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUFFALO LAKE MOVING SOUTHEAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 6:59 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT SAT JUN 2 2007

OKZ001-030145-
CIMARRON OK-
759 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BOISE CITY MOVING SOUTH AT
10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 2, 7:22 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BOISE CITY              36.73N 102.51W
06/02/2007  E1.75 INCH       CIMARRON           OK   PUBLIC

&&

CK
Local storm report, Jun 2, 7:23 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             1 S BOISE CITY          36.72N 102.51W
06/02/2007  E1.50 INCH       CIMARRON           OK   PUBLIC

            MOSTLY QUARTERS SOME PING PONG BALL SIZE

&&

DH

The radar

The Amarillo radar (KAMA), 34 km away, was scanning. The volume nearest the first event began at 01:33 UTC.

Open the radar archive at this moment

Event by event

9 hail. Local standard time, as filed.

Hail, Randall

When
June 2, 7:33 PM CST
Where
Randall County, Canyon
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.980, -101.920

Hail, Randall

When
June 2, 7:34 PM CST
Where
Randall County, Canyon
Measured
0.88 in hail
Reported by
Public
Coordinates
34.980, -101.920

Hail, Randall

When
June 2, 7:37 PM CST
Where
Randall County, 0.89 mi SW of Canyon
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.970, -101.930

Hail, Randall

When
June 2, 7:38 PM CST
Where
Randall County, Canyon
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.980, -101.920

Hail, Randall

When
June 2, 7:42 PM CST
Where
Randall County, Canyon
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -101.920

Hail, Randall

When
June 2, 7:42 PM CST
Where
Randall County, 0.89 mi NW of Canyon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.990, -101.930

Hail, Randall

When
June 2, 7:45 PM CST
Where
Randall County, 0.69 mi S of Canyon
Measured
1.75 in hail
Reported by
Public
Coordinates
34.970, -101.920

Hail, Randall

When
June 2, 7:56 PM CST
Where
Randall County, Canyon
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.980, -101.920

Hail, Randall

When
June 2, 8:00 PM CST
Where
Randall County, Canyon
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.980, -101.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40241, 40242, 40243, 40245, 40246, 40247, 40248, 40249, 40250.